It turns out that I am allergic and reacting to the 'neoprene' surface of the unit. I tried a number of things through trial and error. doubled up on shirts, double shirt plus over brace, etc. I was really getting frustrated but I decided to try 1 other method, I took an old vinyl "sweat suit" and cut the hood and sleeves out of it and wore it over my t-shirt and under the brace. The 'cooking' sensation on my skin eased immediately, the achy feeling in the hips and low back is still there, but that is to be expected I guess. Since I began using the vinyl under-layer, the leathery texture of my skin has began to heal and the itchiness has all but ceased.
I appreciate everybody's input in helping me find the method necessary to ease the treatments.
I always wear the stim unit over a shirt or over shirt & brace. When I wear it over the brace, the "cooking" sensation on the skin does seem to reduce slightly, however the deep bone achy sensation in the back and the "warmth" in those bones stays the same. - GlynnView Thread
I was fused with rods and cages from L2-S1 20 days ago and was given a Orthofix Spinal-Stim Bone growth stimulator 5 days post surgical with the direction to wear it for 2 hours daily. The issues I have been having is that, for lack of a better description, it feels like it is "cooking" me after about 30 minutes of use. I have also noticed that my skin on my back in the area of contact with the unit is beginning to almost feel like leather. The second issue I am having is that on both "contact areas, front and back, my skin becomes very hot to the touch, creating that feeling of being "cooked", and it takes hours after use for that "warmness" to dissipate. When it does dissipate, I am left with uncontrollable itching in those areas that is almost next to impossible to relieve. After the itching dissipates, I am achy in my low back, primarily sciatic area, for the rest of the day. I have skipped a couple of treatments and the issues would cease. However, when I start the regimen again, the issues all come back.
I advised my surgeon of these issues and he told me that it was nothing to worry about and to continue the treatment as prescribed as I need the stimulation to speed up recovery.
My question is quite simple, "Am I the only person that has had this issue? And if not, has anybody else found ANYTHING that helps reduce or stop these issues from occurring?